Alert archive / Washington / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS Pendleton, OR

July 13, 2012Umatilla County, Oregon; Columbia County, Franklin County, Walla Walla County, Washington

NWS Pendleton, OR issued this severe thunderstorm warning at Jul 13, 2012, 8:32 PM PDT for Umatilla County, Oregon; Columbia County, Franklin County, Walla Walla County, Washington. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2012, 8:32 PM PDT (03:32 UTC)
Expired
Jul 13, 2012, 9:30 PM PDT
In force
58 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

Counties Umatilla County, OR, Columbia County, WA, Franklin County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 92 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 8:35 PM PDTHAIL 17 Se Dixie, WATHUNDERSTORM DROPPED MOSTLY 3/4 INCH HAIL WITH SOME AS LARGE AS AN INCH IN DIAMETER. ALSO HAD HEAVY RAIN AND 40 MPH WINDS.
Jul 13, 8:35 PM PDTHAIL 18 Se Dixie, WARECEIVED MOSTLY NICKEL SIZED HAIL WITH SOME STONES QUARTER SIZED. ALSO HAD 50 TO 60 MPH WINDS AND HEAVY RAIN. BELIEVES THAT LOCAL WHEAT CROP WAS DAMAGED BY THE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2367 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WUUS56 KPDT 140332
SVRPDT
ORC059-WAC013-021-071-140430-
/O.NEW.KPDT.SV.W.0008.120714T0332Z-120714T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
832 PM PDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN UMATILLA COUNTY IN NORTHEAST OREGON...
  EAST CENTRAL FRANKLIN COUNTY IN SOUTH CENTRAL WASHINGTON...
  EASTERN WALLA WALLA COUNTY IN SOUTH CENTRAL WASHINGTON...
  WESTERN COLUMBIA COUNTY IN SOUTHEAST WASHINGTON...

* UNTIL 930 PM PDT

* AT 824 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES         
  SOUTHEAST OF DIXIE...OR 14 MILES EAST OF WALLA WALLA...AND         
  MOVING NORTHWEST AT 20 MPH. A SECOND STRONG CELL IS LOCATED 5      
  MILES NORTH OF WAITSBURG IS MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WAITSBURG...PRESCOTT...MATTHEW AND STARBUCK.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

LAT...LON 4662 11819 4659 11820 4656 11817 4658 11806
      4600 11793 4600 11798 4595 11798 4595 11818
      4654 11869 4664 11822
TIME...MOT...LOC 0329Z 155DEG 19KT 4606 11808

$$

GP
1 follow-up statement
576 
WWUS56 KPDT 140425
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
925 PM PDT FRI JUL 13 2012

ORC059-WAC013-021-071-140435-
/O.EXP.KPDT.SV.W.0008.000000T0000Z-120714T0430Z/
FRANKLIN WA-UMATILLA OR-COLUMBIA WA-WALLA WALLA WA-
925 PM PDT FRI JUL 13 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALLA WALLA...WESTERN
COLUMBIA...EXTREME NORTHEASTERN UMATILLA AND EAST CENTRAL FRANKLIN
COUNTIES WILL EXPIRE AT 930 PM PDT...

THE THUNDERSTORM THAT WAS COVERED BY THE SEVERE THUNDERSTORM WARNING 
HAS WEAKENED AND IS NO LONGER REACHING SEVERE LEVELS. THEREFORE THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4662 11819 4659 11820 4656 11817 4658 11806
      4600 11793 4600 11798 4595 11798 4595 11818
      4654 11869 4664 11822
TIME...MOT...LOC 0425Z 155DEG 19KT 4633 11826

$$

GP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:55 PM PDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jul 13, 3:55 PM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
355 PM PDT FRI JUL 13 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...WATER VAPOR SATELLITE
SHOWS A LOW CENTER MOVING SOUTHWARD ALONG WESTERN WASHINGTON. TO THE
EAST...A PLUME OF MOISTURE IS STREAMING NORTHWARD FROM THE MONSOONS
IN THE DESERT SOUTHWEST. OUR FORECAST AREA LIES IN BETWEEN THESE
FEATURES LEADING TO A SLOT OF DRY AND MORE STABLE AIR. EXPECT THIS
TO CHANGE AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE SOUTH TOWARD
WESTERN OREGON TONIGHT. SOME CUMULUS ARE BEGINNING TO BUILD OVER THE
MOUNTAINS IN GRANT AND BAKER COUNTY AS WELL AS IN WALLOWA. THERE IS
ALSO A GROUP OF CUMULUS BUILDING OVER THE EAST SLOPES OF THE
WASHINGTON CASCADES. BOTH OF THESE LOCATIONS AS WELL AS INTO THE
BLUE MOUNTAINS HAVE THE POTENTIAL TO DEVELOP THUNDERSTORMS THIS
AFTERNOON AND EVENING. WHILE INSTABILITY FROM DAYTIME HEATING WILL
DECREASE AFTER SUNSET...MID LEVEL INSTABILITY ASSOCIATED WITH A
DISTURBANCE MOVING AROUND THE LOW WILL KEEP THE POTENTIAL FOR SHOWER
AND THUNDERSTORM DEVELOPMENT GOING OVERNIGHT. THIS WILL BRING
UNSTABLE AIR FROM NORTHEAST OREGON INTO THE COLUMBIA BASIN AS WELL
AS BACK INTO THE EAST SLOPES OF THE CASCADES AND THE COLUMBIA RIVER
GORGE.

THE LOW CENTER WILL THEN MOVE EAST ACROSS THE AREA ON SATURDAY
BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS EVERYWHERE. THE ONE
LOCATION THAT WILL SEE LESS ACTION WILL BE CENTRAL OREGON NEAR THE
CASCADES AS THE SYSTEM PASSES JUST NORTH OF THEM. WITH SOME DECENT
SHEAR...STORMS COULD BECOME STRONG ACROSS NORTHEAST OREGON AND SPC
HAS PLACED THAT AREA INTO A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR
SATURDAY AFTERNOON. AS THE UPPER LEVEL FLOW INTERACTS WITH THE
MOISTURE STREAM TO THE EAST...STORMS WILL GRADUALLY BECOME MORE WET
WITH BRIEF HEAVY RAIN POSSIBLE. THE SYSTEM WILL PROVIDE ENOUGH
DYNAMICS TO KEEP CONVECTION GOING OVERNIGHT.

THE SYSTEM WILL MOVE EAST ON SUNDAY LEADING TO A DECREASE OF SHOWER
AND THUNDERSTORM POTENTIAL FROM WEST TO EAST DURING THE DAY. ANOTHER
TROUGH OF LOW PRESSURE WILL THEN DROP SOUTHWARD LATE SUNDAY AND
BEGIN TO SPREAD THE CHANCE OF SHOWERS AND THUNDERSTORMS AREAS ALONG
THE EAST SLOPES OF THE CASCADES OVERNIGHT SUNDAY. DMH

.LONG TERM...MONDAY THROUGH FRIDAY. THE UPPER LOW IMPACTING THE
REGION THIS WEEKEND WILL MOVE OFF TO THE EAST AND BE REPLACED BY
ANOTHER LOW MOVING SOUTHWARD FROM BRITISH COLUMBIA. THIS SYSTEM WILL
BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. MODELS HAVE
DIFFERENT SOLUTIONS TO THE EXACT LOCATION OF THE LOW SO HAVE TAKEN A
COMPROMISE FOR NOW. THE POSITION OF THE LOW AND THE AVAILABLE
MOISTURE AND INSTABILITY SUPPORT A CHANCE OR SLIGHT CHANCE OF
THUNDERSTORMS EACH DAY. HIGH TEMPERATURES WILL REMAIN NEAR NORMAL
WITH 80S TO LOWER 90S. BY THURSDAY AND FRIDAY THE PATTERN BECOMES
MORE OF A TROUGH CENTERED OFFSHORE WITH A SOUTHWEST FLOW ALOFT OVER
THE AREA. THIS WILL CONTINUE TO SUPPORT ISOLATED THUNDERSTORMS WITH
SEASONAL TEMPERATURES.   94

&&

.AVIATION...00Z TAFS. UPPER LOW WILL MOVE SLOWLY ACROSS THE REGION
OVER THE NEXT 24 HOURS. THIS WILL GENERATE SCATTERED SHOWERS AND
THUNDERSTORMS ESPECIALLY LATER TONIGHT INTO SATURDAY. THE HIGHER
CHANCE OF PRECIPITATION WILL BE OVER THE COLUMBIA BASIN TAF SITES
WEST TOWARD YKM DLS. CLOUDS WILL INCREASE IN COVERAGE WITH CEILINGS
BECOMING 050-100. BRIEF LOWER CEILINGS LIKELY WITH SHOWERS AND
STORMS. SURFACE WINDS MAINLY 5-15KT EXCEPT 10-25KT AT DLS.
THUNDERSTORM OUTFLOWS COULD GENERATE LOCALLY STRONGER WINDS.  94

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION
OVER THE NEXT SEVERAL DAYS. UNSTABLE CONDITIONS WILL LEAD TO THE
DEVELOPMENT OF THUNDERSTORMS THIS EVENING. STORMS WILL FORM OVER
EASTERN OREGON THIS EVENING AND THEN MOVE INTO CENTRAL WASHINGTON BY
SATURDAY MORNING. THUNDERSTORM ACTIVITY WILL PERSIST ACROSS
NORTHEAST OREGON AND EASTERN WASHINGTON THROUGH SATURDAY NIGHT.
COVERAGE WILL DIMINISH ON SUNDAY BUT SOME STORMS MAY LINGER FROM THE
BLUE MOUNTAINS EASTWARD. ALTHOUGH LIGHT TO MODERATE RAIN IS
EXPECTED TO REACH THE GROUND...ABUNDANT LIGHTNING COULD CAUSE
SEVERAL NEW FIRE STARTS...ESPECIALLY IN THE FINER FUELS BELOW 4000
FEET. RED FLAG WARNINGS HAVE THEREFORE BEEN ISSUED FOR MUCH OF THE
AREA BEGINNING THIS EVENING AND LASTING THROUGH SUNDAY.  TRIMARCO

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  65  89  63  88 /  30  30  40  20
ALW  70  88  67  88 /  30  30  40  30
PSC  69  91  66  91 /  20  30  30  20
YKM  67  89  66  88 /  20  30  30  10
HRI  66  90  63  90 /  20  30  30  20
ELN  65  91  63  88 /  20  30  30  10
RDM  55  86  52  85 /  10  20  20  10
LGD  60  85  59  85 /  30  40  50  20
GCD  59  87  57  85 /  30  30  30  20
DLS  66  84  65  85 /  10  30  30  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 5 PM THIS AFTERNOON TO 5 PM PDT SUNDAY
     ORZ041-042-044-049-050-502-503-505>508.

WA...RED FLAG WARNING FROM 5 PM THIS AFTERNOON TO 5 PM PDT SUNDAY
     WAZ024-026>030-520-521.

&&

THREAT INDEX
SATURDAY : YELLOW
SUNDAY : GREEN
MONDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

84/94/94/82
Hazardous weather outlook, Jul 13, 5:21 PM PDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
521 PM PDT FRI JUL 13 2012

UPDATED TO ADD RED FLAG WARNING

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
141415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
521 PM PDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

RED FLAG WARNING
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

     CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
     CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.

THUNDERSTORMS
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

AN UPPER LOW PRESSURE SYSTEM WILL STAY TO THE WEST OF THE FORECAST
AREA TONIGHT WITH A SOUTHERLY FLOW ALOFT. THIS WILL INTERACT WITH
VERY WARM AND UNSTABLE AIR LEADING TO MAINLY LATE AFTERNOON AND
EVENING THUNDERSTORMS. AS THE LOW BEGINS TO MOVE
EAST...THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT.
ALTHOUGH LIGHT TO MODERATE RAIN IS EXPECTED TO REACH THE
GROUND...ABUNDANT LIGHTNING COULD CAUSE SEVERAL NEW FIRE
STARTS...ESPECIALLY IN THE FINER FUELS BELOW 4000 FEET. RED FLAG
WARNINGS HAVE THEREFORE BEEN ISSUED FOR MUCH OF THE AREA BEGINNING
THIS EVENING AND LASTING THROUGH SUNDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     OCHOCO-JOHN DAY HIGHLANDS

RED FLAG WARNING SATURDAY THROUGH SUNDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS SATURDAY THROUGH TUESDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
     OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
     COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
     BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
     BASIN, OCHOCO-JOHN DAY HIGHLANDS

THE RED FLAG WARNING FOR ABUNDANT LIGHTNING WILL CONTINUE THROUGH
SUNDAY AFTERNOON.

THE LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE REGION SATURDAY
AND SATURDAY NIGHT AND EXIT SUNDAY MORNING. AS THE LOW MOVES ACROSS
THE AREA SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER MOST OF
THE AREA EXCEPT FOR CENTRAL OREGON. INSTABILITY AND MOISTURE WILL BE
PARTICULARLY ABUNDANT OVER NORTHEAST OREGON AND THE STORM
PREDICTION CENTER HAS PLACED THAT AREA UNDER A SLIGHT RISK OF
SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG GUSTY WINDS AS THE
PRIMARY HAZARDS. LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL.
THUNDERSTORMS WILL DEVELOP ONCE AGAIN ON SUNDAY AS THE LOW DEPARTS
TO THE EAST. ANOTHER UPPER LOW WILL THEN DROP DOWN FROM CANADA ON
MONDAY BRINGING ANOTHER CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS IN THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS WILL
LINGER INTO TUESDAY THROUGH THURSDAY...MAINLY OVER THE MOUNTAINS.
AGAIN THE STRONGEST STORMS WILL BE OVER THE MOUNTAINOUS REGIONS.
CONDITIONS WILL BECOME MORE STABLE AND HOT AGAIN BY THE END OF THE
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THUNDERSTORMS THROUGH MONDAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, Jul 13, 4:54 PM PDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
454 PM PDT FRI JUL 13 2012

ORZ050-140100-
WALLOWA COUNTY OR-
454 PM PDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALLOWA COUNTY UNTIL
600 PM PDT...

AT 448 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF FLORA...OR 49 MILES NORTHEAST
OF LA GRANDE...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4552 11697 4566 11739 4599 11732 4600 11693
      4597 11688 4591 11686 4586 11679 4582 11676
      4583 11671 4579 11666 4579 11664 4576 11659
TIME...MOT...LOC 2353Z 201DEG 15KT 4572 11722

GP
Special weather statement, Jul 13, 6:14 PM PDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
614 PM PDT FRI JUL 13 2012

ORZ050-140215-
WALLOWA COUNTY OR-
614 PM PDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALLOWA AND EASTERN UNION
COUNTIES UNTIL 715 PM PDT...

AT 606 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF JOSEPH...OR 32 MILES EAST OF LA
GRANDE...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4521 11738 4527 11758 4565 11752 4567 11748
      4549 11710
TIME...MOT...LOC 0114Z 201DEG 7KT 4531 11742

GP
Special weather statement, Jul 13, 7:08 PM PDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
708 PM PDT FRI JUL 13 2012

ORZ050-502-140300-
NORTHERN BLUE MOUNTAINS OF OREGON OR-WALLOWA COUNTY OR-
708 PM PDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR WALLOWA AND NORTHERN UNION
COUNTIES UNTIL 800 PM PDT...

AT 706 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MINAM...OR 30 MILES
NORTHEAST OF LA GRANDE...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4536 11729 4530 11748 4559 11790 4561 11790
      4560 11792 4562 11796 4593 11776 4559 11688
TIME...MOT...LOC 0208Z 201DEG 7KT 4552 11753
Special weather statement, Jul 13, 8:06 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
806 PM PDT FRI JUL 13 2012

ORZ502-WAZ029-030-140400-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON WA-NORTHERN BLUE
MOUNTAINS OF OREGON OR-NORTHWEST BLUE MOUNTAINS WA-
806 PM PDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALLA WALLA...
SOUTHERN COLUMBIA...NORTHEASTERN UMATILLA...NORTHWESTERN WALLOWA AND
EXTREME NORTHERN UNION COUNTIES UNTIL 900 PM PDT...

AT 800 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF TOLLGATE...OR 20 MILES
SOUTHEAST OF WALLA WALLA...MOVING NORTHWEST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4586 11752 4584 11801 4594 11819 4600 11818
      4600 11833 4615 11854 4631 11784
TIME...MOT...LOC 0305Z 137DEG 24KT 4596 11800

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:14 PM PDTSpecial Weather StatementPDTWallowa61 min
Jul 13, 7:08 PM PDTSpecial Weather StatementPDTWallowa52 min
Jul 14, 2:42 AM PDTSevere Thunderstorm WarningPDTMorrow, Umatilla63 min
Jul 14, 10:20 AM PDTSpecial Weather StatementPDTUnion55 min
Jul 14, 10:42 AM PDTSevere Thunderstorm WarningPDTUnion63 min
Jul 14, 12:33 PM PDTSpecial Weather StatementPDTUnion57 min
Jul 14, 1:19 PM PDTSpecial Weather StatementPDTGrant56 min
Jul 14, 1:44 PM PDTSevere Thunderstorm WarningPDTGrant61 min
Jul 14, 1:57 PM PDTSevere Thunderstorm WarningPDTUnion, Wallowa38 min
Jul 14, 2:30 PM PDTSpecial Weather StatementPDTUmatilla60 min
Jul 14, 4:30 PM PDTSpecial Weather StatementPDTJefferson60 min
Jul 14, 4:53 PM PDTSpecial Weather StatementPDTWheeler52 min
Jul 13, 8:06 PM PDTSpecial Weather StatementPDTColumbia54 min
Jul 14, 2:32 PM PDTSpecial Weather StatementPDTKittitas58 min
Jul 14, 3:48 PM PDTSpecial Weather StatementPDTKittitas87 min
Jul 14, 4:12 PM PDTAreal Flood AdvisoryPDTKittitas, Yakima6 hr
Jul 14, 4:20 PM PDTSpecial Weather StatementPDTYakima55 min

Nearby

Severe Thunderstorm Warnings in Washington, 2012Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.